Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 22, 2013, 7:17 PM EDT for Steuben County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2013, 7:17 PM EDT (23:17 UTC)
- Expired
- May 22, 2013, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:54 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 22, 3:54 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 354 PM EDT WED MAY 22 2013 .SYNOPSIS... A WARM AND HUMID AIRMASS WILL OVER THE REGION THROUGH TONIGHT WILL FUEL SHOWERS AND THUNDERSTORMS WITH SOME SEVERE STORMS POSSIBLE. A COLD FRONT WILL APPROACH THE AREA TOMORROW WITH SHOWERS LIKELY AND THE CHANCE FOR MORE THUNDERSTORMS. LIGHT SHOWERS OR RAIN IS POSSIBLE FRIDAY MORNING WITH COOLER TEMPERATURES INTO SATURDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 330 PM UPDATE... AREA OF TSTMS THAT MOVED THROUGH MIDDAY TODAY CREATED A LITTLE MESO HIGH AND SUBSIDANCE WHICH ALLOWED GOOD SUNSHINE OVER NE PA AND CENTRAL NY. TEMPERATURES SOARED INTO THE UPR 80S IN THE WYOMING VALLEY AND NW UP THROUGH BRADFORD AND THE CHEMUNG RIVER VALLEY. GOOD MIXING IN THIS AREA DROPPED DEW PTS INTO THE MID AND UPR 50S. CU FIELD IS STARTING TO GROW OVER OUR WRN AREA AND THE RADAR IS STARTING TO PICK UP NEW SHOWER DEVELOPMENT. INSTABILITY AND SHEAR ARE FAVORABLE FOR THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL LATE THIS AFTERNOON AND EVENING HENCE ANOTHER WATCH HAS BEEN ISSUED. MESO MODELS INDICATE A THIRD ROUND OF SHOWERS AND THUNDERSTORMS MAY MOVE THROUGH AFTER MIDNIGHT TONIGHT. DEW POINTS WILL REBOUND INTO THE EVENING HOURS AND TEMPERATURES WILL NOTICEABLY DROP WITH SHOWERS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... 330 PM UPDATE... COLD FRONT WILL MOVE THROUGH THE REGION THURS AFTERNOON AND EVENING. SHOWERS ARE LIKELY THURS AND THERE IS A CHANCE FOR THUNDERSTORMS. CLOUD COVER IS EXPECTED TO DECREASE THE INSTABILITY AND CHANCE FOR SEVERE WEATHER BUT NOT TOTALLY NEGATE IT AS THERE WILL STILL BE SOME GOOD SHEAR AND FRONT TO TRIGGER THINGS. ON THE BACK SIDE OF THE FRONT...LINGERING SHOWERS ARE POSSIBLE INTO FRIDAY MORNING. NORTHERLY FLOW ACROSS THE LAKES WILL AKE STRATOCU AND LIGHT SHOWERS OR SPRINKLES TO HOLD IN OVER CETRAL NY ON FRIDAY. TEMPERATURES WILL BE NOTICEABLY COOLER FRIDAY AND SATURDAY. SOME STRATOCU AGAIN SATURDAY GIVING MOSTLY TO PARTLY SUNNY SKIES WITH TEMPERATURES REMAINING COOL. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... PD BEGINS WITH A LRG AND COOL CANADIAN HP BLDG INTO THE AREA IN THE WAKE OF A DEEP LOW OVER NEW ENG. H8 TEMPS DROP TO NEAR 0C BY SUN MRNG WITH THE PSBLTY OF SOME LEFTOVER PCPN IN THE ERN ZONES. REMAINDER OF THE PD SHOWS THE HIPRES BLDG IN AND WITH MODIFYING TEMPS.LTL TO NO CHANCE OF PCPN AFT SUN MRNG. GRNLY FLWD HPC GUID FOR THE PD...ALTHOUGH DID LWR THE TEMPS A BIT TO BE CLSR TO THE MEX GUID. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... CONV DVLPD OVER THE CNTR OF THE FCST AREA BUT IS MVG AWAY FROM THE TAF SITES. SHRT TERM MODELS SHOW A BRK IN THE ACTION FLWD BY SOME CONV LTR IN THE PD AS ANOTHER WV PASSES. BEGAIN THE TAF PD WITH VFR CONDS AND ADDED TEMPO FOR CONV LTR IN THE DAY. COLD FNT WILL APPROACH FOR LATE IN THE PD SO HAVE FCST A CHANCE OF SHWRS AFT 12Z WITH MVFR CONDS. WITH WILL GNRLY BE LGT AND SWLY THRU THE PD...BUT WITH GUSTS PSBL INVOF TRWS. OUTLOOK... THU/THU NIGHT...MVFR POSSIBLE IN SHOWERS/THUNDERSTORMS. FRI - SAT...PSBL LINGERING RESTRICTIONS IN LWR CIGS/-SHRA. SUN - MON...VFR. BREEZY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW NEAR TERM...BMW SHORT TERM...BMW LONG TERM...DGM AVIATION...DGM
Hazardous weather outlook, May 22, 5:28 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 528 PM EDT WED MAY 22 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-072- 232130- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-SOUTHERN WAYNE- 528 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 212 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE, PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION TO THE SEVERE THREAT...SHOULD ADDITIONAL STORMS REPEAT...FLASH FLOODING WILL ALSO BE POSSIBLE IN AREAS THAT ALREADY RECEIVED HEAVY RAINFALL FROM STORMS ON TUESDAY...AND EARLIER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THURSDAY AS A FRONT APPROACHES. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ043-044-047-048-232130- WYOMING-LACKAWANNA-LUZERNE-PIKE- 528 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE, PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THURSDAY AS A FRONT APPROACHES. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 22, 6:08 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
608 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL NEW HARTFORD 43.07N 75.29W
05/22/2013 E0.75 INCH ONEIDA NY PUBLIC
&&
MJNLocal storm report, May 22, 6:13 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
613 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL W NEW YORK MILLS 43.10N 75.29W
05/22/2013 M1.00 INCH ONEIDA NY PUBLIC
&&
EMGLocal storm report, May 22, 6:15 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
615 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL NEW HARTFORD 43.07N 75.29W
05/22/2013 E1.00 INCH ONEIDA NY PUBLIC
&&
MJNLocal storm report, May 22, 6:21 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
621 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
05/22/2013 ONEIDA NY PUBLIC
HALF TREE BLOWN DOWN.
&&
EMGLocal storm report, May 22, 6:29 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
629 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
05/22/2013 ONEIDA NY FIRE DEPT/RESCUE
TREES AND WIRES DOWN AT VARIOUS LOCATIONS PER 911
DISPATCH FEED
&&
HEDENLocal storm report, May 22, 6:32 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
632 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL NEW HARTFORD 43.07N 75.29W
05/22/2013 M1.00 INCH ONEIDA NY TRAINED SPOTTER
&&
HEDENThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:27 PM EDT | Areal Flood Advisory | BGM | Cayuga, Onondaga, Seneca, Steuben, Yates | 4 hr |
| May 21, 8:41 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga | 64 min |
| May 21, 8:48 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 57 min |
| May 21, 8:58 PM EDT | Areal Flood Advisory | BGM | Cayuga, Cortland, Madison, Oneida, Onondaga, Otsego and 1 more | 4 hr |
| May 21, 9:01 PM EDT | Special Weather Statement | BGM | Otsego | 59 min |
| May 21, 9:10 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Tompkins | 65 min |
| May 21, 9:25 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 65 min |
| May 21, 9:37 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Oneida, Otsego | 53 min |
| May 21, 10:27 PM EDT | Special Weather Statement | BGM | Otsego | 33 min |
| May 21, 10:39 PM EDT | Special Weather Statement | BGM | Chemung, Chenango, Cortland, Madison, Tioga, Tompkins | 51 min |
| May 21, 11:48 PM EDT | Special Weather Statement | BGM | Chenango, Otsego, Tioga | 57 min |
| May 22, 11:09 AM EDT | Special Weather Statement | BGM | Tioga | 36 min |
| May 22, 11:17 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga, Tompkins | 58 min |
| May 22, 12:40 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware | 50 min |
| May 22, 12:46 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 59 min |
| May 22, 1:09 PM EDT | Tornado Warning | BGM | Delaware, Sullivan | 36 min |
| May 22, 1:20 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 40 min |
| May 22, 1:39 PM EDT | Tornado Warning | BGM | Sullivan | 36 min |
| May 22, 2:14 PM EDT | Tornado Warning | BGM | Sullivan | 16 min |
| May 22, 2:31 PM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
| May 22, 2:34 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 56 min |
| May 22, 4:02 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 43 min |
| May 22, 4:37 PM EDT | Special Weather Statement | BGM | Madison | 23 min |
| May 22, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Oneida, Onondaga | 60 min |
| May 22, 5:19 PM EDT | Special Weather Statement | BGM | Madison | 26 min |
| May 22, 5:58 PM EDT | Special Weather Statement | BGM | Sullivan | 32 min |
| May 22, 6:05 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 55 min |
| May 22, 7:15 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 60 min |
| May 22, 7:46 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Steuben, Tompkins, Yates | 44 min |
| May 22, 7:57 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 63 min |
| May 22, 11:44 AM EDT | Special Weather Statement | BGM | Wayne | 31 min |
| May 22, 7:21 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.